Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Flagstaff, AZ

March 6, 2005Navajo County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Mar 6, 2005, 2:07 PM MST for Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2005, 2:07 PM MST (21:07 UTC)
Expired
Mar 6, 2005, 2:30 PM MST
In force
23 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 118 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2005-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2005-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KFGZ 062107
SVRFGZ
AZC017-062130-
/O.NEW.KFGZ.SV.W.0002.050306T2107Z-050306T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
207 PM MST SUN MAR 6 2005

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA

* UNTIL 230 PM MST

* AT 157 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTHEASTERN NAVAJO COUNTY...OR ABOUT 9
  MILES NORTHEAST OF SHOW LOW...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3429 10990 3445 10982 3446 11005 3429 11001

$$

MCCOLLUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:00 AM MST, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 6, 9:00 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF
900 AM MST SUN MAR 06 2005

.SYNOPSIS...LOW PRESSURE OVER ARIZONA WILL PRODUCE MOSTLY CLOUDY
SKIES AND SCATTERED RAIN AND SNOW SHOWERS TODAY. ON MONDAY...HIGH
PRESSURE WILL BEGIN TO BUILD ACROSS THE STATE BRINGING AN END TO THE
SHOWER ACTIVITY. WARM AND DRY WEATHER IS EXPECTED FOR THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...UPPER LOW WAS CENTERED OVER NORTHWEST MEXICO THIS
MORNING. AS RESULT...MOISTURE CONTINUES TO BE ADVECTED ACROSS
ARIZONA AROUND THE LOW CENTER. FOR TODAY...THE MOISTURE IN
COMBINATION WITH COOL TEMPERATURES ALOFT WILL RESULT IN AN UNSTABLE
AIR MASS. EXPECT AN UPSWING IN SHOWER ACTIVITY DURING THE AFTERNOON
WITH DAYTIME HEATING. SHOWERS WILL BE MOST NUMEROUS FROM THE
MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD. THICKNESS VALUES SUPPORT
A SNOW LEVEL AROUND 7000 FEET TODAY BUT ONLY TRACE AMOUNTS OF SNOW
ACCUMULATION ARE EXPECTED. OVERNIGHT...SHOWERS SHOULD RAPIDLY
DIMINISH AS HIGH PRESSURE AND WARM AIR ALOFT MOVE ACROSS THE STATE
FROM THE NORTHWEST.

FOR THE REMAINDER OF THE WEEK...A NORTH-NORTHWEST FLOW DEVELOPS
RESULTING IN DRY WEATHER. LOOKS LIKE THE FLOW WILL HAVE ORIGINS MORE
FROM THE EAST PACIFIC THAN THE POLAR REGIONS SO A DAYTIME WARMUP
ALSO LOOKS IN STORE. HOWEVER...WILL CONTINUE TO GO ON THE LOW END OF
GUIDANCE NORTH OF THE RIM WHERE SHALLOW COLD AIR IS STILL BOUND TO
GET TRAPPED. SOUTH OF THE MOGOLLON HIGH TEMPERATURE WILL BE WELL
ABOVE NORMAL.

MODELS ARE HINTING AT ANOTHER CHANCE OF SHOWERS ARRIVING BY NEXT
WEEKEND BUT TIMING AND EVOLUTION FAR TOO UNCERTAIN AT THIS TIME.

MCCOLLUM

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 6, 7:00 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST SUN MAR 6 2005

AZZ004>018-037>040-071400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST SUN MAR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:29 PM MSTSevere Thunderstorm WarningFGZNavajo31 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.